MAUDE Adverse Event Report: ETHICON INC. SILK BLK 18IN 3-0 S/A X-1; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK BLK 18IN 3-0 S/A X-1; SUTURE, NONABSORBABLE, SILK
Model Number 632G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown dental and oral surgery on (b)(6) 2021 and suture was used.During the procedure, the suture broke during use.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: did the surgery was completed successfully? no further information is available.If yes what was used to complete the procedure? events reported in 2210968-2021-08409 and 2210968-2021-08412.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/14/2021.H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: an opened box with four of product code 632g was returned for analysis with the packaging closed.Upon initial inspection of the samples, no external damages were observed on the packets.In order to evaluate the conditions of the returned samples, the packets were opened, and no defects were detected.The swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related to damaged or breakage sutures and no defects were observed during evaluation.Functional test was performed, and the tensile strength result was above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of quality process, all devices are manufactured, inspected, and released to approved specifications.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.A manufacturing record evaluation was performed for the finished device batch and no non-conformances were identified.

Brand Name
SILK BLK 18IN 3-0 S/A X-1
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12470781
Report Number2210968-2021-08412
Device Sequence Number17366313
Product Code GAP
UDI-Device Identifier10705031007062
UDI-Public10705031007062
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model Number632G
Device Catalogue Number632G
Device Lot NumberQPBADZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2021
Initial Date Received by Manufacturer 08/20/2021
Supplement Date Received by Manufacturer09/20/2021
Initial Report FDA Received Date09/14/2021
Supplement Report FDA Received Date10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1